Alert archive / Florida / Red Flag Warnings in 2006
Red Flag Warning 55, NWS Mobile, AL
NWS Mobile, AL issued this red flag warning at Jun 29, 2006, 1:44 PM CDT for Walton County, Florida. It took effect at Jun 30, 2006, 11:00 AM CDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 29, 2006, 1:44 PM CDT (18:44 UTC)
- In effect from
- Jun 30, 2006, 11:00 AM CDT
- Expired
- Jun 30, 2006, 7:00 PM CDT
- In force
- 8 hr
- Issued by
- NWS Mobile, AL
County Walton County, FL
The radar
The Eglin Afb radar (KEVX), 25 km from the middle of the area, began a volume at 18:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 6.7 hours before the alert went out and 181 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2807 J/kg
- Mixed-layer CIN
- -14 J/kg
- Mixed-layer LCL
- 665 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- -20 m²/s²
- 0-3 km storm-relative helicity
- 16 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS84 KMOB 291845 RFWMOB RED FLAG WARNING NATIONAL WEATHER SERVICE MOBILE AL 144 PM CDT THU JUN 29 2006 ...A RED FLAG WARNING REMAINS IN EFFECT THROUGH 7 PM TONIGHT ACROSS THE INLAND AREAS OF THE WESTERN FLORIDA PANHANDLE DUE TO LONG DURATIONS OF CRITICALLY LOW DAYTIME RELATIVE HUMIDITY WELL BELOW 35 PERCENT... ...A RED FLAG WARNING IS NOW IN EFFECT FROM LATE FRIDAY MORNING THROUGH THE AFTERNOON FOR THE WESTERN FLORIDA PANHANDLE DUE TO THE FORECAST OF LONG DURATIONS OF CRITICALLY LOW RELATIVE DAYTIME HUMIDITY BELOW 35 PERCENT... ...A FIRE WEATHER WATCH IS IN EFFECT SATURDAY AFTERNOON FOR THE INTERIOR OF THE WESTERN FLORIDA PANHANDLE DUE TO THE POTENTIAL OF LONG DURATIONS OF LOW DAYTIME RELATIVE HUMIDITY... .A DRY AIRMASS PERSISTS OVER THE CENTRAL GULF COAST REGION FOR THE NEXT COUPLE DAYS. FLZ001-003-005-300300- /O.UPG.KMOB.FW.A.0047.060630T1700Z-060630T2200Z/ /O.NEW.KMOB.FW.W.0055.060630T1600Z-060701T0000Z/ /O.NEW.KMOB.FW.A.0048.060701T1800Z-060702T0000Z/ /O.CON.KMOB.FW.W.0054.000000T0000Z-060630T0000Z/ INLAND ESCAMBIA-INLAND SANTA ROSA-INLAND OKALOOSA- 144 PM CDT THU JUN 29 2006 ...A RED FLAG WARNING REMAINS IN EFFECT THROUGH 7 PM TONIGHT ACROSS THE INLAND AREAS OF THE WESTERN FLORIDA PANHANDLE DUE TO LONG DURATIONS OF CRITICALLY LOW DAYTIME RELATIVE HUMIDITY WELL BELOW 35 PERCENT... ...A RED FLAG WARNING IS NOW IN EFFECT FROM LATE FRIDAY MORNING THROUGH THE AFTERNOON FOR THE WESTERN FLORIDA PANHANDLE DUE TO THE FORECAST OF LONG DURATIONS OF CRITICALLY LOW RELATIVE DAYTIME HUMIDITY BELOW 35 PERCENT... ...A FIRE WEATHER WATCH IS IN EFFECT SATURDAY AFTERNOON FOR THE INTERIOR OF THE WESTERN FLORIDA PANHANDLE DUE TO THE POTENTIAL OF LONG DURATIONS OF LOW DAYTIME RELATIVE HUMIDITY... LOWEST DAYTIME HUMIDITIES ARE FORECAST TO RANGE FROM 25 TO 30 PERCENT FOR SEVERAL HOURS THROUGH THE PERIOD. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST. HOT TEMPERATURES ALONG WITH DRIER AIR...SETS UP LOW RELATIVE HUMIDITY VALUES CREATING THE CONDITIONS FOR EXPLOSIVE FIRE GROWTH POTENTIAL. $$ FLZ002-004-006-008-300300- /O.NEW.KMOB.FW.W.0055.060630T1600Z-060701T0000Z/ COASTAL ESCAMBIA-COASTAL SANTA ROSA-COASTAL OKALOOSA- COASTAL WALTON- 144 PM CDT THU JUN 29 2006 ...A RED FLAG WARNING IS NOW IN EFFECT FROM LATE FRIDAY MORNING THROUGH THE AFTERNOON FOR THE WESTERN FLORIDA PANHANDLE DUE TO THE FORECAST OF LONG DURATIONS OF CRITICALLY LOW RELATIVE DAYTIME HUMIDITY BELOW 35 PERCENT... LOWEST DAYTIME HUMIDITIES ARE FORECAST TO RANGE FROM 25 TO 30 PERCENT FOR SEVERAL HOURS FRIDAY...GENERALLY OCCURRING JUST NORTH OF THE BEACHES. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST. HOT TEMPERATURES ALONG WITH DRIER AIR...SETS UP LOW RELATIVE HUMIDITY VALUES CREATING THE CONDITIONS FOR EXPLOSIVE FIRE GROWTH POTENTIAL. $$
2 follow-up statements
000 WWUS84 KMOB 301020 RFWMOB RED FLAG WARNING NATIONAL WEATHER SERVICE MOBILE AL 520 AM CDT FRI JUN 30 2006 ...A RED FLAG WARNING IS IN EFFECT FROM LATE MORNING THROUGH THE AFTERNOON HOURS FOR THE WESTERN FLORIDA PANHANDLE DUE TO THE FORECAST OF LONG DURATIONS OF CRITICALLY LOW RELATIVE DAYTIME HUMIDITY BELOW 35 PERCENT... ...A FIRE WEATHER WATCH IS IN EFFECT SATURDAY AFTERNOON FOR THE INTERIOR OF THE WESTERN FLORIDA PANHANDLE DUE TO THE POTENTIAL OF LONG DURATIONS OF LOW DAYTIME RELATIVE HUMIDITY... .A DRY AIRMASS PERSISTS OVER THE CENTRAL GULF COAST REGION FOR THE NEXT COUPLE DAYS. AFTERNOON RELATIVE HUMIDITY VALUES WILL DROP BELOW 35 PERCENT FOR SEVERAL HOURS TODAY AND POSSIBLY AGAIN ON SATURDAY. FLZ001-003-005-302000- /O.CON.KMOB.FW.W.0055.060630T1600Z-060701T0000Z/ /O.CON.KMOB.FW.A.0048.060701T1800Z-060702T0000Z/ INLAND ESCAMBIA-INLAND SANTA ROSA-INLAND OKALOOSA- 520 AM CDT FRI JUN 30 2006 ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 7 PM CDT THIS EVENING... ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM SATURDAY AFTERNOON THROUGH SATURDAY EVENING... A RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 7 PM CDT THIS EVENING. A FIRE WEATHER WATCH REMAINS IN EFFECT FROM SATURDAY AFTERNOON THROUGH SATURDAY EVENING. ...A FIRE WEATHER WATCH IS IN EFFECT SATURDAY AFTERNOON FOR THE INTERIOR OF THE WESTERN FLORIDA PANHANDLE DUE TO THE POTENTIAL OF LONG DURATIONS OF LOW DAYTIME RELATIVE HUMIDITY... LOWEST DAYTIME HUMIDITIES ARE FORECAST TO AVERAGE AROUND 25 PERCENT FOR SEVERAL HOURS FROM MID DAY THROUGH THE LATE AFTERNOON. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST. HOT TEMPERATURES ALONG WITH DRIER AIR...SETS UP LOW RELATIVE HUMIDITY VALUES CREATING THE CONDITIONS FOR EXPLOSIVE FIRE GROWTH POTENTIAL. $$ FLZ002-004-006-008-302000- /O.CON.KMOB.FW.W.0055.060630T1600Z-060701T0000Z/ COASTAL ESCAMBIA-COASTAL SANTA ROSA-COASTAL OKALOOSA- COASTAL WALTON- 520 AM CDT FRI JUN 30 2006 ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 7 PM CDT THIS EVENING... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST. HOT TEMPERATURES ALONG WITH DRIER AIR...SETS UP LOW RELATIVE HUMIDITY VALUES CREATING THE CONDITIONS FOR EXPLOSIVE FIRE GROWTH POTENTIAL. $$
000 WWUS84 KMOB 301840 RFWMOB RED FLAG WARNING NATIONAL WEATHER SERVICE MOBILE AL 139 PM CDT FRI JUN 30 2006 ...A RED FLAG WARNING IS IN EFFECT THROUGH THE REMAINDER OF THE AFTERNOON FOR THE WESTERN FLORIDA PANHANDLE DUE TO THE FORECAST OF LONG DURATIONS OF CRITICALLY LOW RELATIVE DAYTIME HUMIDITY BELOW 35 PERCENT... ...A RED FLAG WARNING IS NOW IN EFFECT SATURDAY AFTERNOON FOR THE INTERIOR OF THE WESTERN FLORIDA PANHANDLE DUE TO LONG DURATIONS OF LOW DAYTIME RELATIVE HUMIDITY... .A DRY AIRMASS PERSISTS OVER THE CENTRAL GULF COAST REGION. LOWEST AFTERNOON RELATIVE HUMIDITY LOOKS TO REMAIN WITHIN CRITICAL THRESHOLDS. FLZ001-003-005-010300- /O.UPG.KMOB.FW.A.0048.060701T1800Z-060702T0000Z/ /O.NEW.KMOB.FW.W.0056.060701T1700Z-060702T0000Z/ /O.CON.KMOB.FW.W.0055.000000T0000Z-060701T0000Z/ INLAND ESCAMBIA-INLAND SANTA ROSA-INLAND OKALOOSA- 139 PM CDT FRI JUN 30 2006 ...A RED FLAG WARNING IS IN EFFECT THROUGH THE REMAINDER OF THE AFTERNOON HOURS FOR THE WESTERN FLORIDA PANHANDLE DUE TO THE FORECAST OF LONG DURATIONS OF CRITICALLY LOW RELATIVE DAYTIME HUMIDITY BELOW 35 PERCENT... ...A RED FLAG WARNING IS NOW IN EFFECT SATURDAY AFTERNOON FOR THE INTERIOR OF THE WESTERN FLORIDA PANHANDLE DUE TO LONG DURATIONS OF LOW DAYTIME RELATIVE HUMIDITY... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST. LOW DAYTIME RELATIVE HUMIDITIES ALONG WITH SUBSTANTIAL RAINFALL DEFICITS CREATES EXPLOSIVE FIRE GROWTH POTENTIAL. $$ FLZ002-004-006-008-010300- /O.CON.KMOB.FW.W.0055.000000T0000Z-060701T0000Z/ COASTAL ESCAMBIA-COASTAL SANTA ROSA-COASTAL OKALOOSA- COASTAL WALTON- 139 PM CDT FRI JUN 30 2006 ...A RED FLAG WARNING IS IN EFFECT THROUGH THE REMAINDER OF THE AFTERNOON HOURS FOR THE WESTERN FLORIDA PANHANDLE DUE TO THE FORECAST OF LONG DURATIONS OF CRITICALLY LOW RELATIVE DAYTIME HUMIDITY BELOW 35 PERCENT... THE RED FLAG WARNING TODAY MEANS THAT CRITICAL FIRE WEATHER CONDITIONS WILL PERSIST THROUGH THE AFTERNOON. LOW DAYTIME RELATIVE HUMIDITIES ALONG WITH SUBSTANTIAL RAINFALL DEFICITS CREATES EXPLOSIVE FIRE GROWTH POTENTIAL. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this red flag warning went out at Jun 29, 4:20 AM CDT, 9 hours 24 minutes earlier.
Area forecast discussion, Jun 29, 4:20 AM CDT, 9 hours 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOBILE AL
420 AM CDT THU JUN 29 2006
.SHORT TERM (TODAY AND TONIGHT)...LATEST SFC MAP SHOWS HIGH PRES
BUILDING OVER THE LOWER MS RIVER VALLEY AND SE CONUS. CURRENT WV
LOOPS DEPICT THIS NICELY WITH BIG DRY SLOT PUSHING EASTWARD ACROSS
THE LOWER SE CONUS. TO THE WEST AND SOUTHWEST HIGH CLOUDINESS MOSTLY
FROM THE PACIFIC CONTINUES TO ADVECT EASTWARD OVER THE NORTHERN GULF
AFFECTING MAINLY COASTAL AREAS OF THE CWFA. AS A RESULT THE MAIN
CONCERN THROUGH TONIGHT WILL BE THE EXTENT OF CLOUD COVER ALONG W/
AFTERNOON AND EARLY MORNING TEMPS. WILL CONTINUE TO LEAN TOWARDS THE
COOLER MAV MOS FOR NOW. /32
&&
.LONG TERM (FRIDAY THROUGH NEXT THURSDAY)...WE KEEP THE DRY PATTERN
GOING THROUGH FRIDAY...THEN BY SATURDAY WITH THE SFC-700 MB RIDGE
SETTING UP TO THE EAST WE NOTE A GREATER RETURN GULF FLOW AND
GRADUALLY INCREASING MOISTURE DEPTH. ISOLATED CONVECTION ALONG THE
SEABREEZE WILL BE POSSIBLE SATURDAY AFTERNOON. BY SUNDAY...A DEEPER
MOISTURE DEPTH WITH MORE SEASONABLE PRECIPITABLE WATER VALUES
(AROUND 2 INCHES) RESULT IN GREATER COVERAGES OF SCATTERED
THUNDERSTORMS SUNDAY AFTERNOON AND AGAIN ON MONDAY. THIS PATTERN IS
EXPECTED TO CONTINUE ON INTO THE MIDDLE OF NEXT WEEK AS A WEAKENING
FRONT APPROACHES FROM THE NORTHWEST BY WEDNESDAY NIGHT. /05
&&
.MARINE...EXPECT A LIGHT ONSHORE FLOW TO DEVELOP LATER TODAY
BECOMING LIGHT AND VARIABLE LATE TONIGHT. A LIGHT OFFSHORE FLOW WILL
EVENTUALLY DEVELOP SHORTLY BEFORE SUNRISE. THIS PATTERN SHOULD HOLD
THROUGH MUCH OF THE WEEKEND FOLLOWED BY A SLIGHTLY BETTER FLOW FROM
THE EAST BEGINNING EARLY NEXT WEEK. /32
&&
.FIRE WEATHER...TRENDED DEWPOINT FORECAST OVER THE INLAND AREAS
CLOSER TO THE GFS PHYSICAL SOLUTION WHICH ALLOWS FOR GREATER DRYING
IN THE MIXED BOUNDARY LAYER THIS AFTERNOON. THIS SHOULD EASILY GET
OUR INLAND FLORIDA ZONES INTO THE RED FLAG WARNING CRITERIA...AND AS
FOR THE INLAND ZONES OF SE MISSISSIPPI AND S ALABAMA WE LACK THE
ELEMENT OF SUFFICIENT WIND TO MEET THE DESIGNATED CRITERIA OF EACH
STATE. WE WILL BE INTRODUCING A FIRE WEATHER WATCH FOR FRIDAY OVER
THE INLAND ZONES OF THE WESTERN FLORIDA PANHANDLE FOR RH CONCERNS.
/05
&&
.PRELIMINARY POINT TEMPS/POPS...
MOBILE 94 66 96 71 / 0 0 5 0
PENSACOLA 94 72 95 73 / 0 0 5 0
DESTIN 93 74 93 75 / 0 0 5 0
EVERGREEN 93 60 95 66 / 0 0 0 0
WAYNESBORO 93 62 95 67 / 0 0 0 0
CAMDEN 93 60 95 66 / 0 0 0 0
&&
.MOB WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
FL...RED FLAG WARNING FROM 11 AM TO 6 PM TODAY FOR THE FOLLOWING
ZONES: INLAND ESCAMBIA...INLAND OKALOOSA...AND INLAND
SANTA ROSA.
FIRE WEATHER WATCH NOON FRIDAY TO 5 PM FRIDAY FOR THE
FOLLOWING ZONES: INLAND ESCAMBIA...INLAND OKALOOSA...AND
INLAND SANTA ROSA.
MS...NONE.
GM...NONE.
&&
32/ESBENSEN
05/GARMONHazardous weather outlook, Jun 29, 5:30 AM CDT, 8 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOBILE AL 530 AM CDT THU JUN 29 2006 ALZ051>064-FLZ001>006-MSZ067-075-076-078-079-300100- BALDWIN COASTAL-BALDWIN INLAND-BUTLER-CHOCTAW-CLARKE-CONECUH- COVINGTON-CRENSHAW-ESCAMBIA-ESCAMBIA COASTAL-ESCAMBIA INLAND-GEORGE- GREENE-MOBILE COASTAL-MOBILE INLAND-MONROE-OKALOOSA COASTAL- OKALOOSA INLAND-PERRY-SANTA ROSA COASTAL-SANTA ROSA INLAND-STONE- WASHINGTON-WAYNE-WILCOX- 530 AM CDT THU JUN 29 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST ALABAMA...INLAND SOUTHEAST MISSISSIPPI...AND THE WESTERN FLORIDA PANHANDLE. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS OR SEVERE WEATHER IS EXPECTED THROUGH TONIGHT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THE PROBABILITY OF HAZARDOUS OR WIDESPREAD SEVERE WEATHER REMAINS LOW. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL SHOULD NOT BE REQUIRED THROUGH TONIGHT.
The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 29, 5:33 AM CDT | Fire Weather Watch | MOB | 8 hr | |
| Jun 29, 1:44 PM CDT | Fire Weather Watch | MOB | 24 hr |
Nearby
Red Flag Warnings in Florida, 2006Every red flag warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.